MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN® ENDOPROSTHESIS - 3; NIP

W.L. GORE & ASSOCIATES GORE VIABAHN® ENDOPROSTHESIS - 3; NIP
Catalog Number VBC071002
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/20/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to gore that the patient had a stenosis of the left brachial artery, since the stenosis was not improved after pta treatment by a balloon, the physician used a gore® viabahn® endoprothesis for further treatment.The viabahn® device was advanced through a 8fr terumo sheath over a 26 cm 0.035 terumo stiff guide wire to the target lesion and initiated deployment.However, the deployment line was reportedly stuck in the second layer zipper and the device was expanded around 5 mm in the distal, the deployment could not continue.The device was retracted out of the patient through the sheath and a new viabahn® device was used to continue the procedure.
 
Additional Manufacturer Narrative
The device was returned and the engineering evaluation was performed.The following observations were made: the deployment knob was separate from the hub with 23 cm of deployment line between the knob and hub.Approximately 1 cm of the endoprosthesis was expanded on the tip end of the device.Approximately 3 cm of the distal shaft, upon which the endoprosthesis is mounted, was exposed at the transition end of the device.There were 3 kinks in the distal shaft at 1.3, 1.8, and 2.9 cm from the transition.There are 2 flared struts in the first row of the endoprosthesis nearest to the transition.Deployment could be continued with traction on the deployment line at the endoprosthesis.Based on the device examination performed, no manufacturing anomalies were identified.
 
Additional Manufacturer Narrative
Result code 2 updated.Conclusion code 1 updated , conclusion code 2 added.Code 22 -per the gore® viabahn® endoprosthesis instructions for use (ifu), it is stated that complications and adverse events that can occur when using any endovascular device.These complications include but are not limited to deployment failure.
 
Additional Manufacturer Narrative
Concomitant medical products: updated.Method code 2 added.Results code 1 updated.Code 213 - the review of the manufacturing records verified that the lot met all pre-release specifications.

Brand Name
GORE VIABAHN® ENDOPROSTHESIS - 3
Common Device Name
NIP
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key7841128
Report Number2017233-2018-00533
Device Sequence Number1980855
Product Code PFV
UDI-Device Identifier00733132614530
UDI-Public00733132614530
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date12/04/2020
Device Catalogue NumberVBC071002
Device Lot Number17745971
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date09/04/2018
Supplement Report FDA Received Date09/28/2018
10/10/2018
10/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age85 YR
Patient Weight53